Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 251, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 18, 2014, 4:17 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 18, 2014, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 7 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:19 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 18, 3:19 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT MON AUG 18 2014 .DISCUSSION... IN THE WAKE OF THIS MORNINGS OUTFLOW BOUNDARY AND DECAYING STORMS...THINGS HAVE REALLY HEATED UP. TRIPLE DIGITS WERE COMMON ACROSS MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...WITH UPPER 90S ELSEWHERE. RECENTLY...VIS SATELLITE AND RADAR DEPICT ISOLATED SHOWERS/STORMS DEVELOPING FROM SOUTHWEST KANSAS INTO NORTHERN OKLAHOMA. STORMS MAY BECOME MORE SCATTERED THROUGH THE LATE AFTERNOON AND EARLY EVENING...PARTICULARLY ACROSS NORTHERN OKLAHOMA. STRONGER STORMS MAY PRODUCE GUSTY WINDS TO 40 OR 50 MPH...AND HEAVY RAINFALL. OTHERWISE...ACTIVITY SHOULD GENERALLY DIMINISH OVERNIGHT. THE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS WILL GENERALLY BE MUCH THE SAME AS TODAY. HIGHS SHOULD RANGE FROM THE UPPER 90S TO LOW 100S BENEATH BROAD RIDGING. THESE TEMPERATURES COMBINED WITH FAIRLY HIGH SURFACE MOISTURE WILL LEAD TO HEAT INDICES IN THE 100 TO 105 DEGREE RANGE INTO THE WEEKEND. IF YOU HAVE OUTDOOR PLANS...MAKE SURE YOU DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS. OTHERWISE...STAY INSIDE IF YOU CAN! GIVEN LACK OF SUBSTANTIAL UPPER FORCING AND NEGLIGIBLE SFC BOUNDARIES...WILL MAINTAIN SILENT POPS INTO THE WEEKEND...BUT AN ISOLATED STORM OR TWO COULD OCCUR ALMOST ANYWHERE GIVEN DAYTIME HEATING AND ABUNDANT MOISTURE. FROM THE WEEKEND INTO EARLY NEXT WEEK...LONG RANGE GUIDANCE CONTINUES TO SUGGEST THE LARGE SCALE RIDGE MAY FLATTEN IN RESPONSE TO SEVERAL UPPER WAVES/FRONTS MOVING ACROSS THE NORTHERN CONUS. THIS MAY EVENTUALLY ALLOW FOR A SOUTHERN PLAINS FRONTAL PASSAGE BY THE MIDDLE OF NEXT WEEK. SHOULD THIS OCCUR...SOME SLIGHTLY COOLER TEMPERATURES MAY BE ON THE WAY...ALONG WITH INCREASING RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 98 74 97 / 10 10 10 10 HOBART OK 71 99 73 98 / 0 10 10 10 WICHITA FALLS TX 73 98 74 101 / 0 10 10 10 GAGE OK 69 97 72 97 / 20 10 10 10 PONCA CITY OK 73 97 74 97 / 20 10 10 10 DURANT OK 73 97 74 96 / 0 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/84
Hazardous weather outlook, Aug 18, 9:55 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 955 AM CDT MON AUG 18 2014 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 955 AM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF NORTHERN OKLAHOMA. THE MAIN HAZARDS WITH ANY STORM ARE GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL... FREQUENT LIGHTNING...AND SMALL HAIL. ORGANIZED SEVERE STORMS ARE NOT EXPECTED TODAY OR TONIGHT. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TODAY...MAINLY ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS WITH TRIPLE DIGIT TEMPERATURES AND HEAT INDEX VALUES. SO TAKE HEAT SAFETY PRECAUTIONS IF YOU ARE GOING TO BE OUTDOORS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .HEAT... HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND... WITH TRIPLE DIGIT TEMPERATURES AND HEAT INDEX VALUES ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. SO TAKE HEAT SAFETY PRECAUTIONS IF YOU ARE GOING TO BE OUTDOORS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/30
In the hours before
Special weather statement, Aug 18, 3:16 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT MON AUG 18 2014
OKZ012-013-182045-
GARFIELD OK-NOBLE OK-
316 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD AND
NORTHWESTERN NOBLE COUNTIES UNTIL 345 PM CDT...
AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BILLINGS...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS OF 40 TO 50 MPH...
HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
BILLINGS AND CERES.
LAT...LON 3643 9720 3642 9749 3659 9750 3660 9740
3659 9724
TIME...MOT...LOC 2014Z 260DEG 10KT 3651 9744
AUSTINSpecial weather statement, Aug 18, 3:26 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 326 PM CDT MON AUG 18 2014 OKZ007-012-182115- GRANT OK-GARFIELD OK- 326 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND NORTHEASTERN GARFIELD COUNTIES UNTIL 415 PM CDT... AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUNTER... MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... HEAVY RAINFALL LEADING TO MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... POND CREEK...LAMONT...KREMLIN AND HUNTER. LAT...LON 3645 9783 3669 9784 3673 9753 3647 9752 TIME...MOT...LOC 2024Z 259DEG 8KT 3659 9771 AUSTIN
Special weather statement, Aug 18, 3:35 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT MON AUG 18 2014
OKZ006-182100-
ALFALFA OK-
335 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALFALFA COUNTY UNTIL
400 PM CDT...
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GREAT SALT PLAINS LAKE...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
DIME SIZE HAIL...
WIND GUSTS OF 40 TO 50 MPH...
HEAVY RAINFALL LEADING TO MINOR FLOODING IN AREAS OF POOR DRAINAGE...
OCCASIONAL CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
GREAT SALT PLAINS LAKE.
LAT...LON 3682 9811 3672 9811 3672 9834 3685 9835
3691 9812
TIME...MOT...LOC 2031Z 258DEG 8KT 3680 9825
AUSTINSpecial weather statement, Aug 18, 4:01 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 401 PM CDT MON AUG 18 2014 OKZ006-182130- ALFALFA OK- 401 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALFALFA COUNTY UNTIL 430 PM CDT... AT 358 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF GREAT SALT PLAINS LAKE...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3670 9830 3684 9837 3694 9811 3670 9813 TIME...MOT...LOC 2058Z 241DEG 8KT 3680 9824
Special weather statement, Aug 18, 4:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT MON AUG 18 2014
OKZ008-012-013-182130-
GARFIELD OK-KAY OK-NOBLE OK-
403 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD...
SOUTHWESTERN KAY AND NORTHWESTERN NOBLE COUNTIES UNTIL 430 PM CDT...
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BILLINGS...
MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3638 9703 3642 9748 3656 9757 3660 9750
3659 9747 3662 9746 3664 9742 3667 9713
TIME...MOT...LOC 2101Z 241DEG 8KT 3652 9744The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:39 AM CDT | Special Weather Statement | OUN | Grant, Kay | 36 min |
| Aug 18, 2:10 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 50 min |
| Aug 18, 2:59 AM CDT | Special Weather Statement | OUN | Kay, Noble | 31 min |
| Aug 18, 3:30 AM CDT | Special Weather Statement | OUN | Noble, Payne | 30 min |
| Aug 18, 4:02 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, Logan, Oklahoma | 43 min |
| Aug 18, 5:15 AM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 18, 3:16 PM CDT | Special Weather Statement | OUN | Noble | 29 min |
| Aug 18, 3:26 PM CDT | Special Weather Statement | OUN | Grant | 49 min |
| Aug 18, 3:35 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 18, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 45 min |
| Aug 18, 4:01 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| Aug 18, 4:03 PM CDT | Special Weather Statement | OUN | Noble | 27 min |
| Aug 18, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 41 min |
| Aug 18, 4:35 PM CDT | Special Weather Statement | OUN | Noble | 10 min |
| Aug 18, 4:46 PM CDT | Special Weather Statement | OUN | Noble | 14 min |
| Aug 18, 5:03 PM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Noble | 27 min |
| Aug 18, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 46 min |
| Aug 18, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 53 min |
| Aug 18, 5:25 PM CDT | Special Weather Statement | OUN | Garfield | 35 min |
| Aug 18, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 51 min |
| Aug 18, 6:01 PM CDT | Special Weather Statement | OUN | Harper | 14 min |
| Aug 18, 6:20 PM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 40 min |
| Aug 18, 6:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 18, 6:33 PM CDT | Special Weather Statement | OUN | Logan | 27 min |
| Aug 18, 6:40 PM CDT | Special Weather Statement | OUN | Payne | 35 min |
| Aug 18, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.